Alert archive / California / Wind Advisories in 2014
Wind Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 18, 2014, 2:12 AM PST for Riverside County, San Bernardino County, California. It took effect at Feb 19, 2014, 6:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 2:12 AM PST (10:12 UTC)
- In effect from
- Feb 19, 2014, 6:00 AM PST
- Expired
- Feb 19, 2014, 12:29 PM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
257 WWUS76 KSGX 181012 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 212 AM PST TUE FEB 18 2014 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS WEDNESDAY... ...STRONG GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS WEDNESDAY NIGHT AND THURSDAY... . A TROUGH OF LOW PRESSURE WILL MOVE QUICKLY INLAND FROM THE PACIFIC NORTHWEST TONIGHT...INTO THE ROCKIES WEDNESDAY NIGHT. IT WILL BRING STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WEDNESDAY. THAT WILL BE FOLLOWED BY A PERIOD OF STRONGER OFFSHORE FLOW FOR WEDNESDAY NIGHT AND THURSDAY WITH GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS WITH STRONGEST WINDS LATE WEDNESDAY NIGHT AND EARLY THURSDAY. CAZ055-056-060-061-182200- /O.NEW.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 212 AM PST TUE FEB 18 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY THROUGH AND BELOW THE BANNING AND SAN GORGONIO PASSES AND ALONG THE EAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. * TIMING...STRONGEST WINDS WEDNESDAY. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-057-182200- /O.NEW.KSGX.HW.A.0003.140220T0600Z-140220T1800Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 212 AM PST TUE FEB 18 2014 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 70 MPH. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG AND NEAR THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS INCREASING LATE WEDNESDAY EVENING WITH STRONGEST WINDS LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY...WITH WINDS DECREASING LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
4 follow-up statements
921 WWUS76 KSGX 182141 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PST TUE FEB 18 2014 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS WEDNESDAY... ...STRONG GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS WEDNESDAY NIGHT AND THURSDAY... .A TROUGH OF LOW PRESSURE WILL MOVE QUICKLY INLAND FROM THE PACIFIC NORTHWEST TONIGHT...INTO THE ROCKIES WEDNESDAY NIGHT. IT WILL BRING STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WEDNESDAY. THAT WILL BE FOLLOWED BY A PERIOD OF STRONGER OFFSHORE FLOW FOR WEDNESDAY NIGHT AND THURSDAY WITH GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS WITH STRONGEST WINDS LATE WEDNESDAY NIGHT AND EARLY THURSDAY. CAZ055-056-060-061-190600- /O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 141 PM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY THROUGH AND BELOW THE BANNING AND SAN GORGONIO PASSES AND ALONG THE EAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. * TIMING...STRONGEST WINDS WEDNESDAY. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-057-190600- /O.CON.KSGX.HW.A.0003.140220T0600Z-140220T1800Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 141 PM PST TUE FEB 18 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG AND NEAR THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS INCREASING LATE WEDNESDAY EVENING WITH STRONGEST WINDS LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY... WITH WINDS DECREASING LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MAXWELL
622 WWUS76 KSGX 190432 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 832 PM PST TUE FEB 18 2014 ...STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS WEDNESDAY... ...STRONG AND GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS WEDNESDAY NIGHT AND THURSDAY... .A TROUGH OF LOW PRESSURE WILL MOVE QUICKLY INLAND FROM THE PACIFIC NORTHWEST TONIGHT...INTO THE ROCKIES WEDNESDAY NIGHT. IT WILL BRING STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WEDNESDAY. THAT WILL BE FOLLOWED BY A PERIOD OF STRONGER OFFSHORE FLOW FOR WEDNESDAY NIGHT AND THURSDAY WITH GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS. OFFSHORE WINDS WILL BE STRONGEST LATE WEDNESDAY NIGHT AND EARLY THURSDAY. CAZ055-056-060-061-191300- /O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 832 PM PST TUE FEB 18 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY THROUGH AND BELOW THE BANNING AND SAN GORGONIO PASSES AND ALONG THE EAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. * TIMING...STRONGEST WINDS WEDNESDAY. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-057-191300- /O.CON.KSGX.HW.A.0003.140220T0600Z-140220T1800Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 832 PM PST TUE FEB 18 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS INCREASING LATE WEDNESDAY EVENING WITH STRONGEST WINDS LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY. WINDS WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
496 WWUS76 KSGX 191050 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 250 AM PST WED FEB 19 2014 ...MODERATE TO LOCALLY STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS TODAY... ...MODERATE TO LOCALLY STRONG AND GUSTY NORTH TO NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS TONIGHT AND THURSDAY... .A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS THE WEST THIS MORNING WILL BRING MODERATE TO LOCALLY STRONG WEST TO NORTHWEST WINDS TO THE MOUNTAINS AND DESERTS TODAY. AS THIS TROUGH SHIFTS EAST THIS EVENING...THE WINDS WILL QUICKLY TURN TO THE NORTHEAST...WITH MODERATE TO LOCALLY STRONG OFFSHORE WINDS POSSIBLE THROUGH THURSDAY MORNING. CAZ055-056-061-192200- /O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/ /O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- COACHELLA VALLEY- 250 AM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH...BECOMING NORTHEAST THIS EVENING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY THROUGH AND BELOW THE BANNING AND SAN GORGONIO PASSES AND ALONG THE EAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. * TIMING...TODAY...THEN AGAIN TONIGHT THROUGH THURSDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-057-192200- /O.UPG.KSGX.HW.A.0003.140220T0600Z-140220T1800Z/ /O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 250 AM PST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-058-192200- /O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 250 AM PST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH IN THE WIND PRONE AREAS. * LOCATION...ALONG THE COASTAL SLOPES...WITH THE STRONGEST WINDS BELOW THE FAVORED CANYONS AND PASSES. * TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-192200- /O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/ APPLE AND LUCERNE VALLEYS- 250 AM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS EVENING... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. * TIMING...STRONGEST WINDS WEDNESDAY. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
837 WWUS76 KSGX 192029 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1229 PM PST WED FEB 19 2014 ...WIND ADVISORY CANCELLED FOR TODAY... ...WIND ADVISORY CONTINUES FOR GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS TONIGHT AND THURSDAY... .BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS TONIGHT AND TOMORROW MORNING CAZ055-056-061-200500- /O.CAN.KSGX.WI.Y.0010.000000T0000Z-140220T0200Z/ /O.CON.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- COACHELLA VALLEY- 1229 PM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY TODAY. HOWEVER...A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH...WITH ISOLATED GUSTS TO 45 MPH. * LOCATION...STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY... THROUGH AND BELOW THE CAJON AND BANNING PASS...AND ALONG THE SOUTH SLOPES OF THE SAN BERNARDINO MOUNTAINS. * TIMING...TONIGHT THROUGH THURSDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-192130- /O.CAN.KSGX.WI.Y.0010.000000T0000Z-140220T0200Z/ APPLE AND LUCERNE VALLEYS- 1229 PM PST WED FEB 19 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WIND GUSTS THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW 45 MPH. $$ CAZ042-048-050-057-058-200500- /O.CON.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 1229 PM PST WED FEB 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH. ISOLATED GUSTS OF 50 TO 60 MPH ARE POSSIBLE IN THE MOST WIND PRONE AREAS EARLY THURSDAY MORNING. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 9:05 PM PST, 5 hours 7 minutes earlier.
Area forecast discussion, Feb 17, 9:05 PM PST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 905 PM PST MON FEB 17 2014 .SYNOPSIS... A DEEPENING MARINE LAYER AND ONSHORE FLOW WILL ALLOW LOW CLOUDS AND PATCHY FOG TO SPREAD INLAND INTO THE VALLEYS TONIGHT...AND AGAIN TUESDAY NIGHT. DAYTIME TEMPERATURES WILL DECREASE BY ABOUT FIVE DEGREES FOR TUESDAY AND WEDNESDAY...MAINLY WEST OF THE MOUNTAINS. OFFSHORE FLOW WILL BRING STRONG AND GUSTY WINDS NORTHEAST WINDS ON THURSDAY...MAINLY THROUGH AND BELOW PASSES AND CANYONS. OTHERWISE...DRY AND WARM FOR THURSDAY THROUGH NEXT MONDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE AFTERNOON NKX SOUNDING AND RECENT AIRCRAFT REPORT SHOW THE MARINE LAYER ABOUT 2000 FT DEEP THIS EVENING. SFC PRESSURE GRADIENTS ARE ONSHORE WITH +6.1 MB SAN-DAG AND +6.9 MB SAN-IPL. THE ONSHORE GRADIENTS WITH WEST WINDS ALOFT ARE BRINGING BREEZY CONDITIONS TO SOME PARTS OF THE MTNS AND ADJACENT DESERT AREAS...WITH THE WINDY LOCATIONS REPORTING WIND GUSTS 25-35 MPH. HIGH-ZONAL WESTERLY FLOW ALOFT WILL CONTINUE THROUGH TUE WITH ONSHORE PRESSURE GRADIENTS AT THE SFC...AND THE MARINE LAYER WILL CONTINUE TO GRADUALLY DEEPEN. THIS WILL ALLOW LOW CLOUDS AND FOG TO SPREAD INLAND TO THE COASTAL SLOPES TONIGHT AND TUE NIGHT. PATCHY DENSE FOG IS LIKELY AT HIGHER ELEVATIONS WHERE TERRAIN AND CLOUDS INTERSECT. DAYTIME TEMPS WILL DECREASE BY ABOUT 5 DEGREES FOR TUE AND WED...MAINLY WEST OF THE MTNS. A SHORTWAVE TROUGH MOVING INLAND TO THE NORTH WED AND THU WILL BRING A PERIOD OF STRONGER NW WINDS ALOFT WED MORNING...WITH A CORRESPONDING INCREASE IN THE WINDS ACROSS THE MTNS AND ON ADJACENT DESERT SLOPES. WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE AT THAT TIME. THE FLOW WILL TURN OFFSHORE WED NIGHT/THU MORNING AS THE TROUGH MOVES EWD ACROSS THE ROCKIES AND A SFC HIGH MOVES INTO THE GREAT BASIN. STRONG AND GUSTY NE WINDS...MAINLY IN AND BELOW CANYONS AND PASSES...WILL PEAK LATE WED NIGHT INTO EARLY THU MORNING WITH WIND GUSTS 60 MPH OR MORE POSSIBLE. CURRENT INDICATIONS ARE THAT THIS PATTERN WILL FAVOR THE INLAND EMPIRE BELOW THE CAJON PASS...AND THE SANTA ANA MTNS WHERE THE STRONGEST WINDS ARE EXPECTED. THE OFFSHORE FLOW WILL ALSO BRING DRIER AND WARMER CONDITIONS...WITH DAYTIME TEMPS CLIMBING BACK INTO THE UPPER 70S AT SOME INLAND VALLEY LOCATIONS. FOR FRI THROUGH MON...CONTINUED WARM AND DRY UNDER WEAK CYCLONIC FLOW ALOFT WITH WEAK OFFSHORE FLOW AT THE SFC. DAYTIME TEMPS ARE EXPECTED TO BE 5 TO 10 DEGREES ABOVE SEASONAL AVERAGES IN MOST AREAS. THE MARINE LAYER WILL BE SHALLOW ENOUGH TO LIMIT ANY NIGHT AND MORNING LOW CLOUDS TO THE COASTAL AREAS. && .AVIATION... 180435Z...COAST/VALLEYS...STRATUS WITH BASES 1100-1600 FT MSL WILL CONTINUE TO SPREAD 30-40SM INLAND TONIGHT...POSSIBLY REACHING KONT BETWEEN 10-12Z. AREAS OF 2-4SM VSBY IN BR/HZ DEVELOPING IN THE INLAND VALLEYS 10-16Z. STRATUS CLEARING TO THE COAST 17-20Z...RETURNING TO THE COASTAL AIRPORTS 00-03Z WITH BASES NEAR 1500 FT MSL. OTHERWISE SCT-BKN CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VSBY THROUGH TUE NIGHT. MTNS/DESERTS...SCT-BKN CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VSBY THROUGH TUE NIGHT. && .FIRE WEATHER... WITH THE OFFSHORE FLOW RETURNING LATE WED NIGHT...HUMIDITIES WILL LOWER OVER MOST AREAS AGAIN THU-SAT. RH VALUES WILL BE IN THE TEENS OVER MOST INLAND VALLEYS...LOWER MOUNTAIN SLOPES...AND THE DESERTS. LOCALLY STRONG GUSTY NORTHEAST WINDS WILL MAINLY OCCUR LATE WED NIGHT AND THU MORNING...SO IT IS UNLIKELY WE WILL HAVE PROLONGED OVERLAP BETWEEN WIND GUSTS OVER 35 MPH AND RH VALUES UNDER 15 PERCENT DUE TO WIND SPEEDS BECOMING LIGHTER AS THE RH VALUES REACH THEIR AFTERNOON MINIMUMS. THE MODERATELY LOW HUMIDITY WILL CONTINUE FRI/SAT...BUT WINDS WILL BE LIGHTER...BUT STILL FROM THE NORTHEAST. FOR NOW...WE DO NOT PLAN ON ANY FIRE WEATHER WATCH. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC/FIRE...PG AVIATION/MARINE...SS
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:12 AM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 25 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.